Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 91, NWS Morristown, TN

June 24, 2015Bledsoe County, Hamilton County, Sequatchie County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 24, 2015, 1:43 PM CDT for Bledsoe County, Hamilton County, Sequatchie County, Tennessee. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2015, 1:43 PM CDT (18:43 UTC)
Expired
Jun 24, 2015, 2:45 PM CDT
In force
62 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bledsoe County, TN, Hamilton County, TN, Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 94 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 2:00 PM CDTTSTM WND DMG5 Ne Dunlap, TNTREES AND POWER LINES DOWN ALONG HWY 127 NEAR THE SEQUATCHIE / BLEDSOE COUNTY LINE.
Jun 24, 2:00 PM CDTHAIL 0.5N Dunlap, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 577 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
577 J/kg
Mixed-layer CIN
-280 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
-118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WUUS54 KMRX 241843
SVRMRX
TNC007-065-153-241945-
/O.NEW.KMRX.SV.W.0091.150624T1843Z-150624T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
243 PM EDT WED JUN 24 2015

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BLEDSOE COUNTY IN EAST TENNESSEE...
  SEQUATCHIE COUNTY IN EAST TENNESSEE...
  NORTHEASTERN HAMILTON COUNTY IN EAST TENNESSEE...

* UNTIL 345 PM EDT/245 PM CDT/

* AT 243 PM EDT /143 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  DUNLAP...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DUNLAP...SODDY-DAISY...LAKESITE...BRAYTON...BIRCHWOOD...FLAT TOP
  MOUNTAIN...OLD CUMBERLAND...SHADY GROVE...PALIO...MOWBRAY
  MOUNTAIN...CAGLE...HARRISON BAY S.P....NORTH CHICKAMAUGA CREEK
  GORGE...SALE CREEK...MIDDLE VALLEY AND FALLING WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. 
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3535 8553 3536 8551 3541 8549 3541 8551
      3543 8553 3557 8542 3547 8512 3546 8514
      3545 8511 3543 8510 3544 8506 3542 8504
      3541 8502 3538 8503 3537 8502 3538 8500
      3536 8498 3515 8510
TIME...MOT...LOC 1843Z 294DEG 17KT 3542 8537 

HAIL...1.00IN
WIND...60MPH
 
$$

DH
2 follow-up statements
399 
WWUS54 KMRX 241858
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
258 PM EDT WED JUN 24 2015

TNC007-065-153-241945-
/O.CON.KMRX.SV.W.0091.000000T0000Z-150624T1945Z/
BLEDSOE TN-SEQUATCHIE TN-HAMILTON TN-
258 PM EDT WED JUN 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM
EDT/245 PM CDT/ FOR SOUTHWESTERN BLEDSOE...SEQUATCHIE AND
NORTHEASTERN HAMILTON COUNTIES...

AT 257 PM EDT /157 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED OVER
DUNLAP...MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DUNLAP...SODDY-DAISY...LAKESITE...BRAYTON...BIRCHWOOD...FLAT TOP
MOUNTAIN...OLD CUMBERLAND...SHADY GROVE...PALIO...MOWBRAY MOUNTAIN...
CAGLE...HARRISON BAY S.P....NORTH CHICKAMAUGA CREEK GORGE...SALE
CREEK...MIDDLE VALLEY AND FALLING WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. 
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3535 8553 3536 8551 3541 8549 3541 8551
      3543 8553 3557 8542 3547 8512 3546 8514
      3545 8511 3543 8510 3544 8506 3542 8504
      3541 8502 3538 8503 3537 8502 3538 8500
      3536 8498 3515 8510
TIME...MOT...LOC 1857Z 300DEG 12KT 3540 8535 

HAIL...1.00IN
WIND...60MPH
 
$$

DH
543 
WWUS54 KMRX 241917
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
317 PM EDT WED JUN 24 2015

TNC007-065-153-241945-
/O.CON.KMRX.SV.W.0091.000000T0000Z-150624T1945Z/
BLEDSOE TN-SEQUATCHIE TN-HAMILTON TN-
317 PM EDT WED JUN 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM
EDT/245 PM CDT/ FOR SOUTHWESTERN BLEDSOE...SEQUATCHIE AND
NORTHEASTERN HAMILTON COUNTIES...

AT 317 PM EDT /217 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SODDY-DAISY...OR 11 MILES EAST OF DUNLAP...MOVING SOUTHEAST AT 15
MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DUNLAP...SODDY-DAISY...LAKESITE...BRAYTON...BIRCHWOOD...FLAT TOP
MOUNTAIN...OLD CUMBERLAND...SHADY GROVE...PALIO...MOWBRAY MOUNTAIN...
CAGLE...HARRISON BAY S.P....NORTH CHICKAMAUGA CREEK GORGE...SALE
CREEK...MIDDLE VALLEY AND FALLING WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. 
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3535 8553 3536 8551 3541 8549 3541 8551
      3543 8553 3557 8542 3547 8512 3546 8514
      3545 8511 3543 8510 3544 8506 3542 8504
      3541 8502 3538 8503 3537 8502 3538 8500
      3536 8498 3515 8510
TIME...MOT...LOC 1917Z 294DEG 14KT 3535 8518 

HAIL...1.25IN
WIND...60MPH
 
$$

DH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:42 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 24, 12:42 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
142 PM EDT WED JUN 24 2015

.AVIATION...
VFR CONDITIONS WILL BE THE PREDOMINANT FLIGHT CATEGORY AT EACH
TERMINAL THROUGH THE PERIOD. A VCTS WILL BE POSSIBLE AT KCHA LATE
THIS AFTERNOON/EVENING...BEFORE THE SKY CLEARS OVERNIGHT. SOME
LIGHT MVFR FOG IS POSSIBLE AT KTRI LATE TONIGHT...BUT OTHERWISE THE
MOSTLY CLEAR CONDITIONS WILL PREVAIL INTO THE DAY ON THURSDAY.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

AMP
Hazardous weather outlook, Jun 24, 9:14 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1014 AM EDT WED JUN 24 2015

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-251415-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
1014 AM EDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON AND EVENING...MAINLY SOUTH OF THE
INTERSTATE 40 CORRIDOR. THE MAIN THREATS WITH THIS ACTIVITY WILL
BE DAMAGING WIND GUSTS UP TO 60 MPH...HAIL UP TO 1 INCH IN
DIAMETER...AND LOCALLY HEAVY RAINFALL.

HEAT INDEX VALUES WILL CLIMB TO NEAR 100 DEGREES ACROSS THE
SOUTHERN VALLEY THIS AFTERNOON. PLEASE STAY HYDRATED AND LIMIT TIME
SPENT OUTDOORS DURING PEAK AFTERNOON HEATING!

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THURSDAY AND
THURSDAY NIGHT FROM THE OHIO VALLEY SOUTHWARD INTO SOUTHWESTERN
VIRGINIA. THESE STRONG TO SEVERE STORMS WOULD BE MORE LIKELY TO
REACH SOUTHWESTERN VIRGINIA LATE THURSDAY EVENING OR OVERNIGHT.
HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING WINDS UP TO 60 MPH
WILL BE THE MAIN THREATS WITH THE STRONGEST STORMS.

HIGHS TEMPERATURES ON THURSDAY AFTERNOON SHOULD REACH THE 80S TO
MID 90S ACROSS LOWER ELEVATIONS...AS PLENTY OF SUNSHINE AND VERY
LITTLE CHANCES OF RAIN ARE ANTICIPATED. HEAT INDICES WILL BE AS
HIGH AS 95 TO 100 DEGREES BY LATE AFTERNOON...SO TRY TO DO THOSE
OUTDOOR JOBS IN THE MORNING OR LATE EVENING IF POSSIBLE.

SCATTERED STRONG THUNDERSTORMS AND ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE FRIDAY AFTERNOON AND EVENING...AS A WEAK COLD FRONT
SAGS SOUTHWARD INTO THE REGION AND AN UPPER LEVEL DISTURBANCE
APPROACHES. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS IN
EXCESS OF 60 MPH...AND LOCALLY VERY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHWESTERN VIRGINIA ON
THURSDAY NIGHT...THEN POSSIBLY NEEDED AREAWIDE FRIDAY AFTERNOON AND
EVENING.

In the hours before

Special weather statement, Jun 24, 1:19 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
219 PM EDT WED JUN 24 2015

NCZ060-061-241915-
CHEROKEE NC-CLAY NC-
219 PM EDT WED JUN 24 2015

SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE...AND CLAY COUNTIES UNTIL
315 PM EDT...

AT 219 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANDREWS...MOVING SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ANDREWS...MURPHY...HAYESVILLE...NANTAHALA LAKE...TUSQUITEE...
MARBLE...BRASSTOWN AND SHOOTING CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3506 8405 3521 8397 3524 8387 3519 8371
      3517 8373 3515 8373 3516 8365 3514 8364
      3514 8366 3512 8364 3513 8362 3511 8362
      3509 8359 3504 8356 3504 8354 3500 8352
      3500 8351 3499 8352 3499 8387
TIME...MOT...LOC 1819Z 294DEG 17KT 3512 8386

DH
Special weather statement, Jun 24, 1:28 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
228 PM EDT WED JUN 24 2015

TNZ081-082-099-241915-
BLEDSOE TN-HAMILTON TN-SEQUATCHIE TN-
228 PM EDT WED JUN 24 2015

SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE...HAMILTON...AND SEQUATCHIE
COUNTIES UNTIL 315 PM EDT/215 PM CDT/...

AT 227 PM EDT /127 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES NORTHWEST OF DUNLAP...MOVING SOUTHEAST AT 20
MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DUNLAP...SODDY-DAISY...PALIO...MOWBRAY MOUNTAIN...BRAYTON...CAGLE...
SALE CREEK...FLAT TOP MOUNTAIN...OLD CUMBERLAND AND NORTH CHICKAMAUGA
CREEK GORGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3538 8549 3541 8549 3541 8551 3542 8551
      3543 8554 3547 8554 3555 8549 3555 8546
      3557 8542 3549 8513 3547 8512 3546 8514
      3545 8511 3543 8510 3544 8506 3542 8504
      3521 8516
TIME...MOT...LOC 1827Z 294DEG 17KT 3547 8544

DH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 9:39 PM CDTSpecial Weather StatementMRXLoudon, Roane51 min
Jun 23, 9:53 PM CDTSevere Thunderstorm WarningMRXBlount, Loudon, Monroe, Roane23 min
Jun 23, 11:21 PM CDTSpecial Weather StatementMRXBradley24 min
Jun 24, 1:28 PM CDTSpecial Weather StatementMRXSequatchie47 min
Jun 24, 1:52 PM CDTSpecial Weather StatementMRXMcMinn, Meigs38 min
Jun 24, 2:39 PM CDTAreal Flood AdvisoryMRXBledsoe, Hamilton, Sequatchie111 min
Jun 24, 2:39 PM CDTSevere Thunderstorm WarningMRXBledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 3 more66 min
Jun 24, 3:14 PM CDTSpecial Weather StatementMRXMeigs, Rhea46 min
Jun 24, 3:28 PM CDTSevere Thunderstorm WarningMRXMeigs, Rhea47 min
Jun 24, 3:30 PM CDTFlash Flood WarningMRXBledsoe, Hamilton, Sequatchie3 hr
Jun 24, 3:45 PM CDTSpecial Weather StatementMRXBradley, Hamilton, Polk45 min
Jun 24, 3:51 PM CDTSevere Thunderstorm WarningMRXBradley, Hamilton, Polk39 min
Jun 24, 4:02 PM CDTAreal Flood AdvisoryMRXBradley, Hamilton, McMinn, Meigs, Rhea118 min
Jun 24, 4:39 PM CDTSpecial Weather StatementMRXPolk51 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.